Alert archive / California / Storm Watches in 2023

Storm Watch 4, NWS Eureka, CA

March 7, 2023

NWS Eureka, CA issued this storm watch at Mar 7, 2023, 2:38 PM PST. It took effect at Mar 9, 2023, 9:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 7, 2023, 2:38 PM PST (22:38 UTC)
In effect from
Mar 9, 2023, 9:00 AM PST
Expired
Mar 8, 2023, 3:06 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

374 
WHUS76 KEKA 072238
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
238 PM PST Tue Mar 7 2023

PZZ470-475-080645-
/O.NEW.KEKA.SR.A.0004.230309T1700Z-230310T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
238 PM PST Tue Mar 7 2023

...STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT...

* WHAT...South winds 30 to 40 kt with gusts up to 55 kt and seas 
  9 to 14 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From Thursday morning through late Thursday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$

PZZ450-455-080645-
/O.NEW.KEKA.SR.A.0004.230309T2100Z-230310T1200Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
238 PM PST Tue Mar 7 2023

...STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

* WHAT...Southeast winds 25 to 35 kt with gusts up to 50 kt and 
  seas 6 to 11 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...From Thursday afternoon through late Thursday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$
2 follow-up statements
167 
WHUS76 KEKA 080455
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
855 PM PST Tue Mar 7 2023

PZZ470-081300-
/O.NEW.KEKA.SC.Y.0027.230309T0500Z-230309T1100Z/
/O.NEW.KEKA.GL.W.0019.230309T1100Z-230309T1700Z/
/O.CON.KEKA.SR.A.0004.230309T1700Z-230310T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
855 PM PST Tue Mar 7 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 3 AM PST
THURSDAY...
...GALE WARNING IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY...
...STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

* WHAT...For the Gale Warning, south winds 25 to 30 kt with 
  gusts up to 40 kt and seas 6 to 8 feet expected. For the Small 
  Craft Advisory, south winds 20 to 30 kt with gusts up to 35 kt 
  and seas 4 to 6 feet expected. For the Storm Watch, south 
  winds 35 to 45 kt with gusts up to 60 kt and seas 7 to 12 feet 
  possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM to 9 AM PST Thursday. 
  For the Small Craft Advisory, from 9 PM Wednesday to 3 AM PST 
  Thursday. For the Storm Watch, from Thursday morning through 
  late Thursday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$

PZZ475-081300-
/O.NEW.KEKA.SC.Y.0027.230309T0500Z-230309T1100Z/
/O.NEW.KEKA.GL.W.0019.230309T1100Z-230309T1700Z/
/O.CON.KEKA.SR.A.0004.230309T1700Z-230310T1200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
855 PM PST Tue Mar 7 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 3 AM PST
THURSDAY...
...GALE WARNING IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY...
...STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

* WHAT...For the Gale Warning, southeast winds 25 to 30 kt with 
  gusts up to 40 kt and seas around 6 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  30 kt expected. For the Storm Watch, southeast winds 30 to 40 
  kt with gusts up to 55 kt and seas 9 to 14 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM to 9 AM PST Thursday. 
  For the Small Craft Advisory, from 9 PM Wednesday to 3 AM PST 
  Thursday. For the Storm Watch, from Thursday morning through 
  late Thursday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$

PZZ455-081300-
/O.NEW.KEKA.SC.Y.0027.230309T1100Z-230309T1700Z/
/O.NEW.KEKA.GL.W.0019.230309T1700Z-230309T2300Z/
/O.EXT.KEKA.SR.A.0004.230309T2300Z-230310T1200Z/
Cape Mendocino to Pt Arena out 10 nm-
855 PM PST Tue Mar 7 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST
THURSDAY...
...GALE WARNING IN EFFECT FROM 9 AM TO 3 PM PST THURSDAY...
...STORM WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

* WHAT...For the Gale Warning, southeast winds 25 to 35 kt with 
  gusts up to 45 kt and seas 4 to 6 feet expected. For the Small 
  Craft Advisory, southeast winds 15 to 25 kt with gusts up to 
  35 kt and seas 5 to 7 feet expected. For the Storm Watch, 
  southeast winds 25 to 35 kt with gusts up to 50 kt and seas 7 
  to 12 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 9 AM to 3 PM PST Thursday. 
  For the Small Craft Advisory, from 3 AM to 9 AM PST Thursday. 
  For the Storm Watch, from Thursday afternoon through late 
  Thursday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$

PZZ450-081300-
/O.NEW.KEKA.SC.Y.0027.230309T1100Z-230309T2300Z/
/O.EXT.KEKA.SR.A.0004.230309T2300Z-230310T1200Z/
Pt St George to Cape Mendocino out 10 nm-
855 PM PST Tue Mar 7 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST
THURSDAY...
...STORM WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

* WHAT...For the Small Craft Advisory, southeast winds 15 to 25 
  kt with gusts up to 35 kt and seas 4 to 6 feet expected. For 
  the Storm Watch, southeast winds 20 to 30 kt with gusts up to 
  50 kt and seas 5 to 8 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, from 3 AM to 3 PM PST 
  Thursday. For the Storm Watch, from Thursday afternoon through 
  late Thursday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$
209 
WHUS76 KEKA 081106
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
306 AM PST Wed Mar 8 2023

PZZ455-081915-
/O.NEW.KEKA.SC.Y.0028.230309T0500Z-230309T1100Z/
/O.CAN.KEKA.SC.Y.0027.230309T1100Z-230309T1700Z/
/O.EXT.KEKA.GL.W.0019.230309T1100Z-230310T1500Z/
/O.CAN.KEKA.SR.A.0004.230309T2300Z-230310T1200Z/
Cape Mendocino to Pt Arena out 10 nm-
306 AM PST Wed Mar 8 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
PST THURSDAY...
...GALE WARNING NOW IN EFFECT FROM 3 AM THURSDAY TO 7 AM PST
FRIDAY...
...STORM WATCH IS CANCELLED...

* WHAT...For the Gale Warning, southeast winds 25 to 35 kt with 
  gusts up to 55 kt and seas 7 to 12 feet expected. For the 
  Small Craft Advisory, southeast winds 15 to 25 kt with gusts 
  up to 35 kt expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 3 AM Thursday to 7 AM PST 
  Friday. For the Small Craft Advisory, from 9 PM this evening 
  to 3 AM PST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-081915-
/O.EXT.KEKA.SC.Y.0027.230308T2300Z-230309T0900Z/
/O.UPG.KEKA.GL.W.0019.230309T1100Z-230309T1700Z/
/O.UPG.KEKA.SR.A.0004.230309T1700Z-230310T1200Z/
/O.NEW.KEKA.SR.W.0005.230309T0900Z-230310T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
306 AM PST Wed Mar 8 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM PST THURSDAY...
...STORM WARNING IN EFFECT FROM 1 AM TO 10 PM PST THURSDAY...

* WHAT...For the Storm Warning, south winds 30 to 40 kt with 
  gusts up to 55 kt and seas 7 to 10 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 5 to 7 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Storm Warning, from 1 AM to 10 PM PST Thursday. 
  For the Small Craft Advisory, from 3 PM this afternoon to 1 AM 
  PST Thursday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-081915-
/O.CON.KEKA.SC.Y.0027.230309T0500Z-230309T1100Z/
/O.UPG.KEKA.GL.W.0019.230309T1100Z-230309T1700Z/
/O.UPG.KEKA.SR.A.0004.230309T1700Z-230310T1200Z/
/O.NEW.KEKA.SR.W.0005.230309T1100Z-230310T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
306 AM PST Wed Mar 8 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PST THURSDAY...
...STORM WARNING IN EFFECT FROM 3 AM TO 10 PM PST THURSDAY...

* WHAT...For the Storm Warning, southeast winds 30 to 40 kt with 
  gusts up to 55 kt and seas 6 to 11 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 5 to 6 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Storm Warning, from 3 AM to 10 PM PST Thursday. 
  For the Small Craft Advisory, from 9 PM this evening to 3 AM 
  PST Thursday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-081915-
/O.NEW.KEKA.SC.Y.0028.230308T2300Z-230309T1100Z/
/O.UPG.KEKA.SC.Y.0027.230309T1100Z-230309T2300Z/
/O.EXB.KEKA.GL.W.0019.230309T1100Z-230310T1500Z/
/O.UPG.KEKA.SR.A.0004.230309T2300Z-230310T1200Z/
Pt St George to Cape Mendocino out 10 nm-
306 AM PST Wed Mar 8 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 3 AM THURSDAY TO 7 AM PST FRIDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 50 kt and seas 5 to 8 feet expected. For the Small 
  Craft Advisory, south winds 15 to 25 kt with gusts up to 35 kt 
  and seas 4 to 6 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 3 AM Thursday to 7 AM PST 
  Friday. For the Small Craft Advisory, from 3 PM this afternoon 
  to 3 AM PST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this storm watch went out at Mar 7, 4:34 AM PST, 10 hours 4 minutes earlier.

Area forecast discussion, Mar 7, 4:34 AM PST, 10 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
434 AM PST Tue Mar 7 2023

.SYNOPSIS...Another winter storm will bring a period of heavy snow
for elevations above 1500 feet this afternoon through tonight.
Cold and showery weather will persist into Wednesday before drier
condition develop Wednesday night. An atmospheric river storm will
bring heavy rain, higher snow levels and strong winds Thursday
into Friday. Periods of heavy rain and gusty winds with high snow
levels are forecast for the weekend and early next week.

&&

.DISCUSSION...Widespread shower activity continued to impact
Northwest California overnight as southwesterly flow continued in
advance of a cold upper low anchored to our NW. Highest rain
rates have been out toward the coast and coastal mountains with
snow generally above 1500-2000 feet. High resolution ensemble
guidance and convective allowing models continue to indicate
precipitation rates increasing this afternoon through tonight as
this cold core trough aloft moves across the area. So far precip
rates have been mostly light. Snowfall is not expected to be
significant this morning except for the mountains of Del Norte
County.

There will likely be enough instability to support thunderstorms
with small hail at the coast and a brief period of heavy snowfall
rates across the coastal mountains and interior this afternoon
through tonight. Total snowfall of 4 to 12 inches is expected
this afternoon through tonight at elevations over 1500 feet in Del
Norte, Humboldt, and Trinity counties with some lighter
accumulation down to as low as 1000 feet. Farther south in
Mendocino and Lake counties snowfall will be lighter with
generally 3-6 inches as far south as northern Lake County and 1-3
inches near Cobb. Winter storm warnings are up for portions of Del
Norte, Humboldt, and Trinity counties while winter weather
advisories have been issued for Mendocino and Lake counties. A
winter weather advisory has also been hoisted for small hail
accumulations this evening for coastal Del Norte and coastal
Humboldt counties.

This system will be the last in the series of cold storm systems
bringing low elevation snow for the foreseeable future. It is
highly probable that the weather pattern will shift substantially
beginning on Thursday as an atmospheric river storm takes aim on
California. Strong southerly winds with a barrier jet will develop
on Thu. A high wind watch or wind advisory will need to be considered
over the next couple of shifts. Multiple deterministic models as
well as ensemble guidance indicates wind gusts over 50 mph for the
coastal ridges and headlands. Heavy rain is also expected Thu
night and Fri morning. Main stem rivers will see rapid responses
by Fri. Snow levels will rise substantially, over 4000 feet by
Friday and only the highest mountain peaks will have snow.
Additional storms with high precipitable water (PWAT) or
integrated water vapor transport (IVT) will likely bring more
moderate to heavy rain rates over the weekend into early next
week. Flooding of small streams, creeks and low-lying areas with
poor drainage will be possible. This is quite a dramatic pattern
shift to cold weather with feet of snow to strong south winds,
heavy rain and possible flooding.

&&

.AVIATION...Ceilings have lowered to MVFR levels this morning, with
IFR settling into the UKI valley. Light showers will continue moving
in off the ocean, and will present some opportunity for TEMPO IFR.
There is a 20% for thunderstorms at ACV and CEC through this
evening. Small hail will also be possible in the showers and
thunderstorms. Ceiling will slightly lower tonight, but showers will
become more isolated with breaks in the clouds eventually
developing.

&&

.MARINE...Southerly winds will increase a bit throughout the day
ahead of a front. There will be isolated gusts up to 25 kts this
afternoon through this evening while a mid period NW swell subsides.
Isolated thunderstorm chances will continue through tonight, mostly
for the northern waters. A brief burst of northerly winds gusting to
20 kts will develop behind the front early Wednesday morning. A
strong low pressure area will begin moving south along the Pacific
NW coast late on Wednesday. Southerly winds will begin ramping up in
response Wednesday evening, and will continue strengthening through
Thursday. Storm strength gusts of over 50 kts now look likely on
Thursday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Winter Weather Advisory from 6 PM this evening to 1 AM PST
     Wednesday for CAZ101-103.

     Winter Storm Warning until 4 AM PST Wednesday for CAZ102-
     104>106.

     Winter Storm Warning from 10 AM this morning to 4 AM PST
     Wednesday for CAZ107-108.

     Winter Weather Advisory from 10 AM this morning to 4 AM PST
     Wednesday for CAZ110-111-113>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Mar 7, 1:53 PM PST, 45 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
153 PM PST Tue Mar 7 2023

CAZ109-112-082200-
Mendocino Coast-Southwestern Mendocino Interior-
153 PM PST Tue Mar 7 2023

...FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Flood Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-103-082200-
Coastal Del Norte-Northern Humboldt Coast-
153 PM PST Tue Mar 7 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM
PST WEDNESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Winter Weather Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ110-111-113>115-082200-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
153 PM PST Tue Mar 7 2023

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Winter Weather Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Flood Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-104>106-082200-
Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-
153 PM PST Tue Mar 7 2023

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Winter Storm Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-082200-
Northern Trinity-
153 PM PST Tue Mar 7 2023

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY...
...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Winter Storm Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Winter Storm Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ108-082200-
Southern Trinity-
153 PM PST Tue Mar 7 2023

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY...
...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Winter Storm Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Winter Storm Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 7, 2:16 PM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
216 PM PST TUE MAR 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY SNOW       2 WNW RUTH              40.29N 123.44W
03/07/2023  E8.0 INCH        TRINITY            CA   TRAINED SPOTTER

            8 INCHES OF NEW SNOW FROM 6AM THROUGH 6AM.
            40 INCHES ON THE GROUND. STATION ELEVATION:
            3099 FT.

&&

MKK

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 1:23 PM PSTFlood WatchEKALake, Mendocino62 hr
Mar 7, 1:45 PM PSTWinter Storm WatchEKATrinity24 hr

Nearby

Storm Watches in California, 2023Every storm watch in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.